Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Error analysis of some finite element methods for the Stokes problem

Author: Rolf Stenberg
Journal: Math. Comp. 54 (1990), 495-508
MSC: Primary 65N30; Secondary 65N15
MathSciNet review: 1010601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the optimal order of convergence for some two-dimensional finite element methods for the Stokes equations. First we consider methods of the Taylor-Hood type: the triangular $ {P_3} - {P_2}$ element and the $ {Q_k} - {Q_{k - 1}},$, $ k \geq 2$, family of quadrilateral elements. Then we introduce two new low-order methods with piecewise constant approximations for the pressure. The analysis is performed using our macroelement technique, which is reviewed in a slightly altered form.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65N15

Retrieve articles in all journals with MSC: 65N30, 65N15

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society